Alert archive / South Dakota / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jul 9, 2017, 3:46 AM CDT. It took effect at Jul 9, 2017, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2017, 3:46 AM CDT (08:46 UTC)
- In effect from
- Jul 9, 2017, 1:00 PM CDT
- Expired
- Jul 9, 2017, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
622 WWUS83 KABR 090846 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 346 AM CDT Sun Jul 9 2017 SDZ267-268-091700- /O.UPG.KABR.FW.A.0003.170709T1800Z-170710T0200Z/ /O.NEW.KABR.FW.W.0004.170709T1800Z-170710T0200Z/ Lower Bad River-Upper Cheyenne- 346 AM CDT Sun Jul 9 2017 /246 AM MDT Sun Jul 9 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River and Fire Weather Zone 268 Upper Cheyenne. * WINDS...Southwest winds 10 to 15 mph in the morning. Becoming northwest 10 to 20 mph with gusts up to 25 mph in the afternoon. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SD
2 follow-up statements
118 WWUS83 KABR 091619 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 1119 AM CDT Sun Jul 9 2017 SDZ267-268-100030- /O.CON.KABR.FW.W.0004.170709T1800Z-170710T0200Z/ Lower Bad River-Upper Cheyenne- 1119 AM CDT Sun Jul 9 2017 /1019 AM MDT Sun Jul 9 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River and Fire Weather Zone 268 Upper Cheyenne. * WINDS...Southwest to west, shifting out of the northwest early this afternoon at 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KF
648 WWUS83 KABR 092007 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 307 PM CDT Sun Jul 9 2017 SDZ267-268-100200- /O.CON.KABR.FW.W.0004.000000T0000Z-170710T0200Z/ Lower Bad River-Upper Cheyenne- 307 PM CDT Sun Jul 9 2017 /207 PM MDT Sun Jul 9 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River and Fire Weather Zone 268 Upper Cheyenne. * WINDS...Out of the north 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 9, 12:25 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 9, 12:25 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1225 AM CDT Sun Jul 9 2017
.UPDATE...
Issued at 846 PM CDT Sat Jul 8 2017
Made of few minor adjustments to temps, otherwise the forecast
appears in fine shape and no major changes are anticipated
overnight.
&&
.SHORT TERM...(This Evening through Sunday Afternoon)
Issued at 329 PM CDT Sat Jul 8 2017
Several important factors in the weather through Sunday afternoon
will be the heat, fire weather conditions, and possible thunderstorm
development. A short wave trough coming over the western upper level
ridge will ride southeast into the eastern part of our region into
Sunday evening. At the surface, a low pressure area/trough and cool
front will be pushing into our region. Most of the models have
slowed up some on the movement of this boundary into our region. The
nam was the quickest. Therefore, the wind switch and subsequent
increase is expected to be later in the day. Until then, conditions
should be ideal for a big warm up on Sunday with all models showing
925h temperatures rising into the lower to mid 30s C across central
and north central South Dakota. With sunshine, good mixing, along
with drought conditions, expect highs to be in the 100 to 106 degree
range west of the James Valley. Increased highs a few degrees.
Otherwise, with a delay in the stronger winds and some model
disagreement, will leave the fire weather watch in effect and not
upgrade to Red Flag Warning at this time. Fire weather zone 268 is
the most likely to receive Red Flag conditions later in the
afternoon and evening. Rhs will be very low along the Missouri river
and west from 15 to 20 percent Sunday afternoon. Also, some
thunderstorms are expected to develop along the cool front in the
afternoon mainly across our eastern and far southern CWA. The deep
layer wind shear may up to 50 knots with 500 to 1500 j/kg capes. At
this time we are in a marginal risk with better chances of severe
storms off to our east.
.LONG TERM...(Sunday Evening through Saturday)
Issued at 329 PM CDT Sat Jul 8 2017
By 00Z Monday, expect the nearing sfc low from the northwest to be
set up across our western zones. While there could be some lingering
showers and thunderstorms over our central and eastern counties,
most locations will be dry. The low will shift to our southeast at
or shortly after midnight Sunday night, with high pressure building
across the forecast area Monday and into eastern SD and MN Monday
evening.
By early Tuesday morning the next elongated sfc trough will stretch
from southern Saskatchewan through the eastern Dakotas through
eastern NE/KS. The specifics with the strength/timing of the low as
it tracks across eastern SD Tuesday afternoon is still up in the
air. At this point, with the help of a 500mb wave sliding in from
the northwest and suppressing the ridge overhead. At this point, it
looks like much of the convection will be to our north and east.
With the ongoing drought conditions, and limited moisture pushing
into the region, it's difficult to go higher than slight chance
pops. The next chance of showers and thunderstorms will be Wednesday
afternoon into Thursday morning, before a ridge of high pressure
extends overhead from the Upper Great lakes Thursday afternoon.
Additional showers and thunderstorms will be possible Friday
afternoon into early Saturday, although the ridge will be building
back overhead at 500mb.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1224 AM CDT Sun Jul 9 2017
VFR conditions are expected for all locations through Sunday.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from this afternoon through this evening for
SDZ267-268.
MN...None.
&&
UPDATE...TDK
SHORT TERM...Mohr
LONG TERM...KF
AVIATION...WiseHazardous weather outlook, Jul 8, 4:25 PM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 425 PM CDT Sat Jul 8 2017 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-092130- Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo- 425 PM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe storms are possible Sunday afternoon and evening over mainly western Minnesota. Hail and damaging winds will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SDZ003-004-009-015-016-033>035-045-048-092130- Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- 425 PM CDT Sat Jul 8 2017 /325 PM MDT Sat Jul 8 2017/ This Hazardous Weather Outlook is for portions of central South Dakota and north central South Dakota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The combination of hot temperatures, very dry air, and breezy northerly winds will promote very high to extreme fire danger Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KF
Nearby
Red Flag Warnings in South Dakota, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.